I have been repeatedly prescribed amoxicillin to fight a bacterial infection. I had difficulty figuring out that I was having an allergic reaction to the amoxicillin because many of the symptoms (abdominal pain and swollen glands) were similar to the original infection and the more classis symptoms (tching and hives) didn't appear until after I had finished my third prescription.
My question? Is amoxicillin less effective in fighting an infection if you are allergic to the antibiotic? If so, would it be completely useless or still have some of the desired effect?
Symptoms of an allergic reaction to amoxicillin, a member of penicillin, may include anaphylaxis, hives, below-the-skin swelling, or asthma symptoms. Skin testing is the best method for diagnosing a penicillin allergy. If found to be allergic, the main treatment is avoidance of future use of amoxicillin and related antibiotics. Other groups of antibiotics with the same efficacy, may be used to treat the infection. Amoxicillin's efficacy is not affected even if you have allergies to this drug. It is discontinued due to the allergic symptoms manifested by the patient. In particular, anaphylaxis is a serious reaction that may be life threatening.
If a person who is truly allergic to penicillin has an infection that requires treatment with penicillin, a desensitization process can be performed until the person can tolerate a full therapeutic dose. I hope this helps. Take care and regards.
... Amoxicillin's efficacy is not affected ( i.e. still be effective to the bacterial infection) even if you have allergies to this drug. It is discontinued, primarily, due to the allergic symptoms that may be manifested, in particular, anaphylaxis, which is a serious reaction that may be life threatening. Take care and Good luck.
I'm just looking to see if anyone has similar experiences. I am 30 years old, and have allergies. In the last 4 & half years, I have been allergic after my appendix operation. After the operations, my whole body is pain & itchy.. Doctor said im allergic to "CEPHALEXIN".. Adviceable not to take any medicines on it.
Not sure what makes me allergy mostly at the hands.. Maybe the dust, drug allergies, food allergies, certain chemicals in shampoos, shower gels.. When allergies happened, my body feels hot, hurt, pain & itchy all over my hands, including my face, body & legs.. The most seriousnes is my hands.. I'm normally take up medicines given by doctor. The medicines are fungus, itchy & allergy.
Just wondering if anyone has any experience of this or the symptoms and if so what can help - apart from taking the medicines on itchiness!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.